Novel Insights from Clinical Practice
Cholangiocarcinoma Complicating Secondary Sclerosing Cholangitis from Cryptosporidiosis in an Adult Patient with CD40 Ligand Deficiency: Case Report and Review of the LiteratureRahman M.a · Chapel H.b · Chapman R.W.a · Collier J.D.a
Departments of aHepatology and bImmunology, John Radcliffe Hospital, Oxford, UK
Do you have an account?
- Rent for 48h to view
- Buy Cloud Access for unlimited viewing via different devices
- Synchronizing in the ReadCube Cloud
- Printing and saving restrictions apply
Rental: USD 8.50
Cloud: USD 20.00
Article / Publication Details
A 43-year-old man with a hyper-immunoglobulin M syndrome due to CD40 ligand deficiency presented with insidious onset of recurrent diarrhoea and deranged liver function tests. Standard stool microscopy was repeatedly negative for cryptosporidia but immunofluorescent testing and polymerase chain reaction demonstrated the presence of infection eventually. Despite both paromomycin and nitazoxanide, he developed sclerosing cholangitis secondary to cryptosporidial infection. Whilst being considered for dual bone marrow and liver transplantation, he was found to have cholangiocarcinoma on imaging after three biopsies of a suspicious lesion. This is a rare complication of this combined immune deficiency predominantly in children that has not been reported previously in a long-term survivor with this condition.
© 2012 S. Karger AG, Basel
Article / Publication Details
Copyright / Drug Dosage / DisclaimerCopyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.